Alert archive / Oklahoma / Special Weather Statements in 2009
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Apr 19, 2009, 1:21 AM CDT for Sequoyah County, Oklahoma. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2009, 1:21 AM CDT (06:21 UTC)
- Expired
- Apr 19, 2009, 2:00 AM CDT
- In force
- 39 min
- Issued by
- NWS Tulsa, OK
County Sequoyah County, OK
The radar
The Western Arkansas radar (KSRX), 38 km from the middle of the area, began a volume at 06:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 6.4 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1130 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WWUS84 KTSA 190621
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
121 AM CDT SUN APR 19 2009
ARZ019-OKZ069-072-190700-
ADAIR OK-CRAWFORD AR-SEQUOYAH OK-
121 AM CDT SUN APR 19 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 200 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
WESTERN CRAWFORD
IN NORTHEAST OKLAHOMA
SOUTHEASTERN ADAIR
IN EAST CENTRAL OKLAHOMA
NORTHEASTERN SEQUOYAH
AT 121 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
SOUTH OF BRUSHY...MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...MC KEY...BRUSHY...SHORT...
UNIONTOWN...CEDARVILLE AND FIGURE FIVE.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
LAT...LON 3573 9450 3552 9433 3545 9472 3548 9489
TIME...MOT...LOC 0621Z 242DEG 30KT 3547 9476
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Apr 18, 11:39 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Apr 18, 11:39 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1139 PM CDT SAT APR 18 2009 ...AVIATION... .DISCUSSION... SCATTERED THUNDERSTORMS WILL IMPACT THE KMLC/KFSM KFYV/KXNA TAF SITES THROUGH ABOUT 10-12Z. CIGS WILL GENERALLY REMAIN IN THE MVFR CATEGORY...WITH IFR/LIFR CONDITIONS POSSIBLE IN STORMS. NORTHWEST SURFACE WINDS WILL INCREASE SUNDAY MORNING...AND REMAIN GUSTY THROUGHOUT THE DAY. EXPECT CIGS TO IMPROVE TO IFR AFTER 18Z. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...18
Hazardous weather outlook, Apr 18, 4:57 PM CDT, 8 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
457 PM CDT SAT APR 18 2009
ARZ001-002-010-011-019-020-029-OKZ049-053>076-191000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
457 PM CDT SAT APR 18 2009
...STRONG TO SEVERE THUNDERSTORMS TO CONTINUE THROUGH THE EVENING
HOURS...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING...AND CONTINUING THROUGH THE EVENING.
DISCUSSION...
THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON ACROSS EASTERN OKLAHOMA
AND NORTHWEST ARKANSAS...AHEAD OF A STRONG UPPER LEVEL LOW PRESSURE
SYSTEM. WITH COOLING TEMPERATURES ALOFT...SEVERE STORMS
CONTAINING LARGE HAIL WILL CONTINUE TO BE POSSIBLE THROUGH THE LATE
AFTERNOON AND EVENING HOURS.
IN ADDITION...THUNDERSTORMS HAVE DEVELOPED AND STRENGTHENED ALONG THE
DRYLINE IN PARTS OF WESTERN OKLAHOMA. THIS ACTIVITY WILL TRANSLATE
EASTWARD AS THE EVENING PROGRESSES...LEADING TO THE POSSIBILITY
OF ADDITIONAL SEVERE STORMS LATER THIS EVENING.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY THROUGH FRIDAY...NO HAZARDS.
EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL CONTINUE INTO SUNDAY AS THE CORE
OF THE UPPER LOW PASSES OVER THE REGION. A LACK OF BOTH
INSTABILITY AND WIND SHEAR WILL LIMIT THE SEVERE WEATHER POTENTIAL
ON SUNDAY. THE REMAINDER OF THE WORK WEEK WILL REMAIN DRY AND MILD
AS STRONG HIGH PRESSURE BUILDS ACROSS THE CENTRAL UNITED STATES.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Special weather statement, Apr 18, 10:54 PM CDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1054 PM CDT SAT APR 18 2009
OKZ066-067-070-071-190445-
MCINTOSH OK-MUSKOGEE OK-OKMULGEE OK-WAGONER OK-
1054 PM CDT SAT APR 18 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1145 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHEASTERN OKMULGEE AND WAGONER
IN EAST CENTRAL OKLAHOMA
MUSKOGEE
IN SOUTHEAST OKLAHOMA
MCINTOSH
AT 1054 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 8 MILES NORTHWEST OF WAGONER TO 6 MILES NORTHWEST
OF RAIFORD...MOVING EAST AT 25 MPH.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3531 9598 3608 9553 3608 9521 3605 9521
3597 9529 3591 9528 3586 9523 3583 9526
3582 9514 3574 9513 3532 9538 3531 9550
3527 9553 3525 9599
TIME...MOT...LOC 0354Z 267DEG 23KT 3606 9543 3533 9586Special weather statement, Apr 18, 11:37 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1137 PM CDT SAT APR 18 2009
OKZ070>074-190545-
HASKELL OK-MCINTOSH OK-MUSKOGEE OK-PITTSBURG OK-SEQUOYAH OK-
1137 PM CDT SAT APR 18 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1245 AM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
SOUTHEASTERN MUSKOGEE AND NORTHWESTERN SEQUOYAH
IN SOUTHEAST OKLAHOMA
MCINTOSH...NORTHWESTERN HASKELL AND NORTHERN PITTSBURG
AT 1138 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES NORTH OF KEEFETON TO 15 MILES WEST OF
ARPELAR...MOVING EAST AT 25 MPH.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH.
LAT...LON 3505 9609 3516 9599 3523 9599 3570 9538
3573 9513 3565 9512 3564 9480 3490 9563
3490 9609
TIME...MOT...LOC 0438Z 261DEG 22KT 3564 9533 3498 9620Special weather statement, Apr 19, 12:08 AM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1208 AM CDT SUN APR 19 2009
ARZ001-002-010-011-190600-
BENTON AR-CARROLL AR-MADISON AR-WASHINGTON AR-
1208 AM CDT SUN APR 19 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 100 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
NORTHERN WASHINGTON...NORTHWESTERN CARROLL...EASTERN BENTON AND
NORTHWESTERN MADISON
AT 1208 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES WEST OF PEA RIDGE TO 3 MILES SOUTHEAST OF
SAVOY...MOVING EAST AT 40 MPH.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH.
LAT...LON 3614 9369 3602 9442 3650 9424 3650 9355
TIME...MOT...LOC 0508Z 254DEG 34KT 3646 9415 3607 9430Special weather statement, Apr 19, 12:36 AM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1236 AM CDT SUN APR 19 2009
OKZ070>075-190615-
HASKELL OK-LATIMER OK-MCINTOSH OK-MUSKOGEE OK-PITTSBURG OK-SEQUOYAH
OK-
1236 AM CDT SUN APR 19 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 115 AM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
SOUTHEASTERN MUSKOGEE AND SEQUOYAH
IN SOUTHEAST OKLAHOMA
EASTERN MCINTOSH...HASKELL...PITTSBURG AND LATIMER
AT 1237 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 5 MILES SOUTHWEST OF WEBBERS FALLS TO 2 MILES
NORTH OF FEATHERSTON TO 7 MILES SOUTHWEST OF ASHLAND...MOVING EAST AT
20 MPH.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3463 9589 3468 9589 3469 9610 3482 9609
3512 9558 3554 9523 3559 9453 3535 9470
3534 9481 3522 9481 3521 9493 3504 9492
3498 9496 3469 9544 3469 9551 3464 9552
3461 9556
TIME...MOT...LOC 0537Z 277DEG 19KT 3545 9517 3511 9546
3471 9616Special weather statement, Apr 19, 1:05 AM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
105 AM CDT SUN APR 19 2009
OKZ073>076-190645-
HASKELL OK-LATIMER OK-LE FLORE OK-PITTSBURG OK-
105 AM CDT SUN APR 19 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 145 AM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
SOUTHERN HASKELL...NORTHWESTERN LE FLORE...SOUTHERN PITTSBURG
AND NORTHWESTERN LATIMER
AT 105 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 5 MILES SOUTH OF STIGLER TO 3 MILES SOUTHEAST OF
ASHLAND...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THESE STORMS INCLUDE...MCCURTAIN...STIGLER...LEQUIRE...
LEWISVILLE...KINTA...WILBURTON...GOWEN...MILTON...MCALESTER...
KIOWA...PITTSBURG...BLANCO...ASHLAND...SAVANNA...HARTSHORNE...
HAILEYVILLE...DOW...BACHE...ALDERSON...KREBS...BLOCKER...FEATHERSTON
AND QUINTON.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3460 9589 3468 9589 3468 9605 3471 9610
3480 9609 3528 9517 3523 9474 3459 9586
3459 9588
TIME...MOT...LOC 0605Z 261DEG 21KT 3519 9511 3474 9600Special weather statement, Apr 19, 1:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
121 AM CDT SUN APR 19 2009
ARZ019-OKZ069-072-190700-
ADAIR OK-CRAWFORD AR-SEQUOYAH OK-
121 AM CDT SUN APR 19 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 200 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
WESTERN CRAWFORD
IN NORTHEAST OKLAHOMA
SOUTHEASTERN ADAIR
IN EAST CENTRAL OKLAHOMA
NORTHEASTERN SEQUOYAH
AT 121 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
SOUTH OF BRUSHY...MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...MC KEY...BRUSHY...SHORT...
UNIONTOWN...CEDARVILLE AND FIGURE FIVE.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
LAT...LON 3573 9450 3552 9433 3545 9472 3548 9489
TIME...MOT...LOC 0621Z 242DEG 30KT 3547 9476The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 7:05 PM CDT | Special Weather Statement | TSA | Pittsburg | 40 min |
| Apr 18, 7:16 PM CDT | Flash Flood Warning | TSA | Adair | 119 min |
| Apr 18, 7:44 PM CDT | Special Weather Statement | TSA | Pittsburg | 46 min |
| Apr 18, 7:47 PM CDT | Special Weather Statement | TSA | Creek, Osage, Pawnee | 73 min |
| Apr 18, 7:53 PM CDT | Special Weather Statement | TSA | Okmulgee | 52 min |
| Apr 18, 8:06 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Okmulgee | 54 min |
| Apr 18, 8:28 PM CDT | Special Weather Statement | TSA | Pittsburg | 47 min |
| Apr 18, 8:35 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Okmulgee, Wagoner | 55 min |
| Apr 18, 8:50 PM CDT | Areal Flood Warning | TSA | Cherokee | 4 hr |
| Apr 18, 8:55 PM CDT | Special Weather Statement | TSA | Choctaw | 50 min |
| Apr 18, 8:56 PM CDT | Special Weather Statement | TSA | Creek, Osage, Pawnee | 64 min |
| Apr 18, 8:57 PM CDT | Special Weather Statement | TSA | Pushmataha | 48 min |
| Apr 18, 9:12 PM CDT | Special Weather Statement | TSA | Latimer | 48 min |
| Apr 18, 9:16 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee, Osage, Pawnee, Rogers and 1 more | 59 min |
| Apr 18, 9:25 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata, Osage, Pawnee, Rogers, Tulsa and 1 more | 65 min |
| Apr 18, 9:29 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, McIntosh, Mayes, Muskogee, Wagoner | 61 min |
| Apr 18, 9:32 PM CDT | Severe Thunderstorm Warning | TSA | Latimer | 43 min |
| Apr 18, 9:44 PM CDT | Special Weather Statement | TSA | Pushmataha | 46 min |
| Apr 18, 10:11 PM CDT | Special Weather Statement | TSA | LeFlore | 64 min |
| Apr 18, 10:13 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okmulgee, Tulsa, Wagoner | 47 min |
| Apr 18, 10:17 PM CDT | Special Weather Statement | TSA | McIntosh, Okmulgee | 43 min |
| Apr 18, 10:24 PM CDT | Special Weather Statement | TSA | Delaware | 66 min |
| Apr 18, 10:25 PM CDT | Special Weather Statement | TSA | Cherokee | 65 min |
| Apr 18, 10:29 PM CDT | Special Weather Statement | TSA | Craig, Delaware, Mayes, Nowata, Ottawa, Rogers | 61 min |
| Apr 18, 10:54 PM CDT | Special Weather Statement | TSA | McIntosh, Muskogee, Wagoner | 51 min |
| Apr 18, 11:37 PM CDT | Special Weather Statement | TSA | McIntosh, Muskogee, Pittsburg | 68 min |
| Apr 19, 12:36 AM CDT | Special Weather Statement | TSA | Haskell, Latimer, Pittsburg, Sequoyah | 39 min |
| Apr 19, 12:39 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore, Muskogee, Sequoyah | 51 min |
| Apr 19, 1:05 AM CDT | Special Weather Statement | TSA | Haskell, Pittsburg | 40 min |
| Apr 19, 2:06 AM CDT | Special Weather Statement | TSA | Latimer | 39 min |
| Apr 19, 2:43 AM CDT | Areal Flood Advisory | TSA | Latimer, LeFlore, Pittsburg | 2 hr |
| Apr 19, 3:31 PM CDT | River Flood Warning | TSA | Ottawa | 3 days |
| Apr 18, 10:10 PM CDT | Special Weather Statement | TSA | Crawford | 50 min |
| Apr 19, 12:08 AM CDT | Special Weather Statement | TSA | Benton | 52 min |
| Apr 19, 1:39 AM CDT | Special Weather Statement | TSA | Sebastian | 51 min |
Nearby
Special Weather Statements in Oklahoma, 2009Every special weather statement in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.